MAUDE Adverse Event Report: ARTHREX, INC. TRIM-IT DRILL PIN, 1.5MM X 100MM; PIN, FIXATION, SMOOTH

ARTHREX, INC. TRIM-IT DRILL PIN, 1.5MM X 100MM; PIN, FIXATION, SMOOTH
Model Number TRIM-IT DRILL PIN, 1.5MM X 100MM
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Hypersensitivity/Allergic reaction (1907); Pain (1994); Swelling (2091)
Date of Event 09/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The part remains in the patient.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
A patient has reported through the arthrex website that she had undergone surgery in (b)(6) 2018 during which a trim-it pin was implanted.Patient states she has an allergy to acrylic polymers and was inquiring as to the material composition of the implant.Specific arthrex part number was not provided.Patient states the device may be causing a delayed foreign body reaction in the toes that the surgery was performed on.Additional information provided 4/29/2019: date of surgery was (b)(6) 2018.Surgery was a hammer toe procedure of middle toe/right foot.Patient issues first began in (b)(6) 2018.During the 9/19/18 procedure an arthrex ar-4151ds trim it pin was implanted.Symptoms include swelling, redness, pain which generates from patient toe to her calf.To date she has been treated with cortisone shots.Patient is being provided with the material composition of the device as requested.

Brand Name
TRIM-IT DRILL PIN, 1.5MM X 100MM
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8636768
Report Number1220246-2019-01103
Device Sequence Number1992683
Product Code HTY
UDI-Device Identifier00888867032781
UDI-Public00888867032781
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K050259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRIM-IT DRILL PIN, 1.5MM X 100MM
Device Catalogue NumberAR-4151DS
Device Lot Number10181542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2019
Initial Report FDA Received Date05/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;